MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 SP2 MI PATELLA WAFER; KNEE INSTRUMENT : PATELLA TRIALS

DEPUY INTERNATIONAL LTD - 8010379 SP2 MI PATELLA WAFER; KNEE INSTRUMENT : PATELLA TRIALS
Catalog Number 950501024
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the nurse at the gave the sales rep a metal depuy patella wafer.They had just removed it from a patient.It was accidentally implanted/retained in said patient roughly 2 months earlier during primary tka.Apparently it was not noticed until the patient was back for a follow-up post-op xray.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the instrument associated with this report was not returned.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SP2 MI PATELLA WAFER
Common Device Name
KNEE INSTRUMENT : PATELLA TRIALS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key7771845
Report Number1818910-2018-66279
Device Sequence Number16491902
Product Code LXH
UDI-Device Identifier10603295224266
UDI-Public10603295224266
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number950501024
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;